What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 4, 12:46 PM EST, 14 minutes earlier. Its key messages:
- Issued at 223 AM EDT Wed Jun 4 2025
- Repeated rounds of rain and storms today pose a Marginal Risk for localized flooding, especially over urban areas.
- Hazy skies will be possible late today and into Thursday due to an incoming Saharan Air Layer (SAL).
- Hot and very humid conditions are expected from this weekend into early next week.
Area forecast discussion, Jun 4, 12:46 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
146 PM EDT Wed Jun 4 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 223 AM EDT Wed Jun 4 2025
- Repeated rounds of rain and storms today pose a Marginal Risk
for localized flooding, especially over urban areas.
- Hazy skies will be possible late today and into Thursday due to
an incoming Saharan Air Layer (SAL).
- Hot and very humid conditions are expected from this weekend into
early next week.
&&
.UPDATE...
Issued at 942 AM EDT Wed Jun 4 2025
Weak surface disturbance over Florida remains poorly organized as
it gradually lifts north. Updated PoPs with latest guidance, since
hi-res models aren't doing very well after 6 hours. Low confidence
where and when showers and storms will develop, but can continue
to expect rounds throughout the day, with the highest chances from
the late morning into the evening, then gradually (and finally)
decreasing overnight. Morning soundings from TBW and XMR show a
very saturated atmosphere with warm mid-levels, supporting heavy
rainfall but not so much storms. Primary threat remains locally
heavy rainfall amounts of 2-3", occasional cloud to ground
lightning, and gusty winds.
&&
.PREVIOUS DISCUSSION...
Issued at 223 AM EDT Wed Jun 4 2025
Today-Tonight... A weak surface boundary analyzed offshore
northeast Florida slowly lifts northward today. Deep moisture
(PWAT ~2-2.2”) advects into central Florida as southerly flow
develops. CAMs suggest a wave of showers moving north-
northeastward across the area by sunrise, making for a sloppy
morning commute across southern portions of the forecast area.
There looks to be a break in rainfall by late morning with some
uncertainty in how widespread coverage may become into the
afternoon and evening. Warm temperatures at 500 mb (~-7 C), poor
mid-level lapse rates, and limited surface heating should limit
any strong storm potential. However, occasional rumbles of thunder
cannot be ruled out. While area total rainfall averages remain
less than 1”, localized accumulations of 2-3” inches will be
possible where repeated rounds of rainfall may occur. Primary
hazards include ponding of water on roadways and minor flooding of
urban/ low lying areas. High temperatures are forecast in the low
80s under mostly cloudy skies.
A layer of Saharan dust moves into portions of south and central
Florida late this evening and into tonight. Global model soundings
suggest a dry layer developing in the low levels below 700mb
potentially settling closer to the surface by early Thursday
morning. Based on earlier observations across portions of the
Caribbean, cannot rule out minor surface visibility reductions
through parts of the day Thursday.
Thursday-Friday... A weak area of low pressure lifts along the
southeastern sea board through late week. As the low departs, a
surface ridge axis stretches across the western Atlantic and over
the Florida peninsula. South to southwest flow keeps high moisture
in place with modeled PWATs around 1.8-2”. Global ensemble
members continue high coverage of showers Thursday, perhaps
decreasing a tad in coverage on Friday. Isolated lightning storms
will be possible each day, dominantly driven by surface
instability and mesoscale boundary collisions. However, continued
warm temperatures aloft and weak shear should generally limit
overall stronger storm development through the period. Will
continue to monitor for localized flooding of urban and low-lying
areas where repeated rounds of rainfall occur. High temperatures
mostly in mid to upper 80s on Thursday warm to reach the low 90s
across the interior on Friday.
Saturday-Tuesday... The surface ridge axis becomes further
established across east central Florida through the weekend and
into early next week. Southwest flow should generally favor a west
coast sea breeze regime, keeping the east coast breeze closer to
the coast each afternoon. Sufficient moisture remains in place,
although models hint at a brief period of drier air building in
vicinity of the I-4 corridor early Saturday (PWAT ~ 1.5-1.6”).
Current trends suggest scattered rain chances peaking late each
afternoon. Steepening low level lapse rates favor at least an
isolated lightning storm threat each day. A warming trend is
forecast through the period with highs reaching the low to mid 90s
across the interior.
&&
.MARINE...
Issued at 223 AM EDT Wed Jun 4 2025
A weak surface disturbance over Florida and the local Atlantic
waters will continue to slowly lift north today, largely departing
the area by Thursday. Prior to that, small craft should exercise
caution in the Gulf Stream for southerly winds 15-20 kts today,
before winds ease to 10-15 kts tonight. High pressure over the
Atlantic builds back towards Florida in the wake of this system,
with the ridge axis eventually settling south of Central Florida
by late week.
&&
.AVIATION...
(18Z TAFs)
Issued at 145 PM EDT Wed Jun 4 2025
Periods of MVFR/IFR likely thru 00z as TSRA/SHRA bring lower
CIG/VIS and gusty winds of 30-35 kt or greater at several of the
terminals (east of LEE). Activity will dissipate gradually after
00z with mid/high level clouds remaining. Cannot rule out an iso
SHRA around 10-13z from MLB southward, though confidence is low.
Winds (outside of TSRA) remain southerly around 10-14 kt thru 02z,
decreasing until 14z Thu., then returning to 10-15 kt with gusts
around 20 kt. Additional TSRA may develop near northern terminals
after 21-22z Thu.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 88 72 90 / 50 50 30 60
MCO 72 89 73 91 / 40 40 30 60
MLB 74 87 74 89 / 40 30 20 60
VRB 73 88 73 90 / 30 20 20 50
LEE 73 88 74 91 / 50 50 20 60
SFB 72 89 73 92 / 40 50 30 60
ORL 72 89 74 92 / 40 50 30 60
FPR 73 87 73 90 / 30 20 20 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
UPDATE...Haley
AVIATION...Schaper
In the hours before
Special weather statement, Jun 4, 11:36 AM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1236 PM EDT Wed Jun 4 2025
FLZ053-058-254-259-041700-
Okeechobee FL-Osceola FL-Inland St. Lucie FL-Inland Indian River FL-
1236 PM EDT Wed Jun 4 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ST. LUCIE...
OKEECHOBEE...SOUTHWESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA
COUNTIES THROUGH 100 PM EDT...
At 1236 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Sebring Regional Airport
to Kissimmee Prairie Preserve to 8 miles south of Fort Drum to
Okeechobee. Movement was north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, Okeechobee, Fort Drum, Basinger, and Buckhead Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2719 8091 2723 8099 2730 8100 2730 8103
2733 8105 2736 8103 2738 8107 2739 8112
2745 8115 2749 8120 2755 8121 2760 8114
2766 8113 2783 8121 2782 8088 2766 8068
2737 8064 2720 8078 2720 8083 2714 8087
TIME...MOT...LOC 1636Z 199DEG 29KT 2760 8120 2759 8104 2740 8081 2725
8082
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Jun 4, 12:16 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
116 PM EDT Wed Jun 4 2025
FLZ041-141-247-347-447-041800-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
116 PM EDT Wed Jun 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES THROUGH 200 PM EDT...
At 116 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maytown, or near Scottsmoor, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, Oak Hill, and Scottsmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2904 8086 2874 8065 2876 8106 2879 8106
2881 8107 2882 8108 2907 8104
TIME...MOT...LOC 1716Z 186DEG 14KT 2881 8096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Jun 4, 12:19 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
119 PM EDT Wed Jun 4 2025
FLZ053-154-254-547-647-747-041800-
Southern Brevard Barrier Islands FL-Osceola FL-
Inland Indian River FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
119 PM EDT Wed Jun 4 2025
...STRONG THUNDERSTORMS WILL IMPACT INDIAN RIVER...BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES THROUGH 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holopaw to near Palm Bay to near Pointe
West. Movement was north at 40 mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Sebastian, and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2756 8029 2756 8070 2766 8069 2801 8126
2835 8121 2835 8087 2836 8087 2841 8085
2841 8055 2839 8057 2819 8056
TIME...MOT...LOC 1719Z 185DEG 34KT 2808 8105 2793 8070 2758 8056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Jun 4, 12:36 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
136 PM EDT Wed Jun 4 2025
FLZ058-159-164-259-264-041815-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Martin FL-Coastal Martin FL-
136 PM EDT Wed Jun 4 2025
...STRONG THUNDERSTORMS WILL IMPACT ST. LUCIE...EASTERN OKEECHOBEE
AND MARTIN COUNTIES THROUGH 215 PM EDT...
At 136 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Okeechobee to 6 miles northeast of J And S
Fish Camp to near Indiantown. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Treasure Island, and
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2711 8066 2716 8071 2721 8081 2719 8084
2714 8087 2717 8088 2717 8091 2719 8091
2720 8094 2756 8082 2756 8028 2744 8023
2696 8032 2696 8061
TIME...MOT...LOC 1736Z 204DEG 40KT 2728 8087 2716 8058 2700 8055
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Jun 4, 12:47 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
147 PM EDT Wed Jun 4 2025
FLZ041-045-046-247-347-447-547-647-747-041830-
Southern Brevard Barrier Islands FL-
Northern Brevard Barrier Islands FL-Orange FL-Seminole FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
147 PM EDT Wed Jun 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...NORTHERN BREVARD...
SOUTHEASTERN ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES THROUGH 230 PM
EDT...
At 147 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Buena Ventura Lakes to 8 miles northeast of
Harmony to near Melbourne. Movement was north at 30 mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Sanford, Titusville, Altamonte Springs, and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2845 8050 2841 8055 2835 8087 2835 8150
2878 8130 2875 8065 2860 8054 2846 8049
TIME...MOT...LOC 1747Z 169DEG 24KT 2835 8134 2827 8104 2812 8068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Sedlock